caret icon Back to all discussions

Ulcer problem in mouth.

Is anyone else also have frequent ulcer problem in mouth, who dealing with RA.

  1. How frustrating and painful, . Mouth sores can occur as a side effect of medications, usually methotrexate. Have you mentioned this to your rheumatologist yet? There are supplements that might help or, if methotrexate is the cause, your doctor might suggest switching to injections. I hope this helps and that you get some relief. Wishing you the best. - Lori (Team Member)

    1. currently I don't take any medicines, previously in 2019 and in 2020 (two times) I tried some kind of medicines which is given by two different doctors because of unbearable pain in whole body and joints due to RA. But the medicines doesn't suit me...and I have many other side effects such as high level of pain my chest, stomach and headache. So I quit after 10 to 15 days.
      Currently I don't take any medicines, I still have much pain in my whole body especially in joints and the fatigue in my everyday life constantly.


  2. I have had mouth sores before. Usually I get them if my prednisone dose gets too high because it allows my mouth flora called Candida to grow out of control and it looks like a white film. It takes a day or two of anti-fungal medicine that I have called Fluconazole to get it back under control. It's certainly yet another annoying symptom of this illness. That, plus the fact all my teeth had to be replaced because of RA also makes me bit my lip all the time so it's double trouble. You are not alone, unfortunately, but let us know if there's anything we can do from here. Keep on keepin' on, DPM

    1. I am so sorry to hear that you've been experiencing such pain and fever since the start of June. If your symptoms have returned after the medication was done, were you able to reach back out to your doctor to let them know? If not, I would really encourage you to speak with your doctor. It can be difficult to distinguish whether something is due to RA or another reason, which is why it is important to have those conversations with someone who knows your medical history and specific situation. I do hope that you can get some answers, and please reach out if you have other questions. We're here for you! -- Warmly, Christine (Team Member)

    2. It's difficult to say what is exactly do to RA and what isn't from across the Internet, unfortunately. Your best bet is to keep track of the symptoms and when it appears and discuss it with your doc. Could it be from RA? Hard to say, but as I said after thirty years of my own disease, I have seen many side effects happen to me personally that at first glance didn't seem related. Keep on keepin' on, DPM

  3. , I know you've gotten a lot of input already, but you might want to note if you are experiencing other symptoms along with the mouth ulcers. Does your mouth feel dry? Do you feel like you have trouble swallowing? While medications are a likely culprit for mouth ulcers, there is a condition that can be a comorbidity of RA and it can cause mouth dryness and ulcers. It's called Sjogren's and you can read more about it here -- https://www.rheumatology.org/I-Am-A/Patient-Caregiver/Diseases-Conditions/Sjogrens-Syndrome and here -- https://rheumatoidarthritis.net/living/dry-as-a-desert. I realize this may be a little out there, but I wanted to include the information so you have it. Best, Erin, RheumatoidArthritis.net Team Member.

    1. - I've had mouth ulcers often the past few years - I was officially diagnosed in 2018 with RA but have had RA at least 15 years. I do not take any meds but have extensive dental issues; from root canals to crowns and finally implants. I take extra care with brushing, flossing and use the Water Pik religiously, to no avail. I did use a fluoride mouth rinse but it made the ulcers worse, my Dentist suggested ACT anti-cavity, it worked for a while but eventually made the ulcers worse. I am careful if I have anything acidic like oranges, pineapple, lemon flavored, to rinse or brush right after and this has helped.

      or create an account to reply.